一般社団法人日本呼吸器学会 公式サイト
日本呼吸器学会英文誌 Respiratory Investigation
日本呼吸器学会誌 増刊号 学術講演会プログラム 抄録集

Abstract

Full Text of PDF Full Text of PDF (388k)
Article in Japanese

Case Report

A case of drug-induced pneumonitis caused by a dietary supplement with herbal medicines

Yasunori Kaminumaa  Yasunori Enomotoa,b  Keigo Kodaa  Takefumi Abea  Koshi Yokomuraa  Takafumi Sudab 

aDepartment of Respiratory Medicine, Respiratory Disease Center, Seirei Mikatahara General Hospital
bSecond Department of Internal Medicine, Hamamatsu University School of Medicine

ABSTRACT

A 61-year-old woman was admitted to our hospital because of intractable pneumonia refractory antibiotic treatment. Chest computed tomography showed bilateral consolidations and ground-glass opacities, but they gradually decreased without any intervention. On a follow-up examination after discharge, abnormal lung shadows were reconfirmed 10 days later. An interview revealed that she had been taking a dietary supplement with glucosamine and had switched to a different formulation approximately 1 month prior to presentation. Oral administration of the supplement was discontinued during the hospitalization, but restarted thereafter. The new supplement contained not only glucosamine, but also herbal medicines as additional components that were not included in the previous supplement formulation. We diagnosed with drug-induced pneumonitis caused by herbal medicines. This valuable case underscores the importance of considering additional components in the suspected drugs and dietary supplements taken by patients with drug-induced pneumonitis.

KEYWORDS

Drug-induced pneumonitis  Dietary supplement  Herbal medicine 

Received 16 Dec 2014 / Accepted 1 Apr 2015

AJRS, 4(4): 323-326, 2015

Google Scholar